Wisconsin, 2018Tornadoes in Wisconsin, June 26, 2018
June 26, 2018 · NWS MKX · 2 events in 1 county or zone
Scattered thunderstorms developed as low pressure and a warm front approached southern WI. A couple weak tornadoes occurred over Lafayette County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed as low pressure and a warm front approached southern WI. A couple weak tornadoes occurred over Lafayette County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 26, 9:18 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 26, 9:18 AM CST, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1018 AM CDT Tue Jun 26 2018
.UPDATE...
Elevated thunderstorms are developing in southwest Wisconsin where
the low level jet is ramping up. Some of these storms may be
strong as they move across southern Wisconsin as instability
increases this afternoon. Additional thunderstorms with a greater
severe threat are likely later this afternoon into the evening.
There is clearing in Iowa behind the first line of storms which
will help build instability later today. Latest meso models still
show the warm front lifting into far southern Wisconsin, where the
greatest severe threat will be.
&&
.MARINE...
Gusty east winds and high waves will continue into early
afternoon. Waves will start to subside later today and expect wind
gusts of 15 to 20 knots. Thunderstorms are likely this morning and
again later this afternoon and evening. Expect lightning and gusty
winds near the thunderstorms.
&&
.AVIATION (15Z TAFS)...
The first round of showers and thunderstorms will exit eastern
Wisconsin this morning. Ceilings around 1000ft or lower will
dominate this morning. Another round of showers and thunderstorms
will move across southern Wisconsin this morning. There is some
question about how far east it will get. Expect IFR conditions
within thunderstorms. There may be some scattering of clouds early
this afternoon. Then another round of storms is likely, mainly
across far southern Wisconsin. IFR ceilings are expected again and
fog is possible late this evening into Wednesday morning.
&&
.PREV DISCUSSION... (Issued 235 AM CDT Tue Jun 26 2018)
DISCUSSION...
Today and Tonight...Forecast Confidence is Moderate...
An area of low pressure currently located near Omaha will slowly
move east into the region today. Elevated thunderstorms have
already developed north of the warm front, and one or more rounds
of elevated storms are expected this morning. These storms will
lift to the north-northeast, and generally will remain below
severe limits. Should any of these storms become strong or severe,
large hail will be the only concern with this early round.
Better severe weather potential develops this afternoon,
continuing into this evening. This threat will be highest south of
I-94, particularly near the surface warm front across the
Illinois border counties. Things will likely be fairly messy this
afternoon and evening, with multiple rounds of thunderstorms. With
decent instability and shear, all modes of severe weather will be
possible, including large hail, high winds, and the risk for a few
tornadoes. In addition to the risk associated with any
supercellular features, low level shear will be such that there
will be a tornado risk with any line segments that are able to
surge to the northeast.
Right now, it looks like early afternoon through mid evening will
be the most likely window for severe weather. A lot will depend on
the quality of the low level moisture that makes it into the area,
any breaks in the clouds (and associated enhanced
destabilization), and the position of the surface warm front.
Updates are likely as the day goes on, so check back often.
In addition to the severe weather risk, precipitable water is
expected to surge to between 1.8 and 2 inches, which is quite
high. Given that the upper level is fairly slow moving, it is
plausible that some parts of the area could see multiple rounds of
thunderstorms over the course of a 6-12 hour period. This seems
most likely across far southern Wisconsin, and a Flash Flood Watch
will be in effect from 1 PM this afternoon through 1 AM tonight
for this area.
Thunderstorms will end late this evening and overnight from west
to east. Low level moisture will stick around overnight, with low
clouds and some areas of fog expected.
Wednesday - Confidence...Medium
Lingering 500 millibar cyclonic flow will affect the area for the
morning along with low level thermal trough. Will keep some
showers in the forecast with this. Thinking some breaks will
evolve as well with less of a shower threat in the afternoon as
mid level ridging and influence of surface high start to take
hold.
Wednesday night and Thursday - Confidence...Medium
Surface high dominates and then starts to shift to the east on
Thursday. So a subtle return flow sets up with an onshore
component expected near the lake.
Thursday night - Confidence...Medium
SW LLJ cranks up with still some potential for convection along
the leading edge of this pronounced hot push. The ECMWF and GFS
have trended dry while the GEM is rather robust with convection.
The GFS soundings show elevated CAPE over 2000 j/kg however a fair
amount of CIN to erode which does seem to drop off as the night
wears on. Will stick with the rather low blended pops at this
point.
Friday and Saturday - Confidence...Medium
A hot and humid airmass to be in place this period with potential
there for a Heat Advisory. 500 millibar heights will be 590DM
plus through Friday night with broad southwest anticyclonic
curvature. The 925 temps will be 25-28c so expecting highs into
the mid 90s with heat indices aoa 100. the overnight lows will be
rather uncomfortable as well. In all periods went above the
blended guidance and trended towards the warm WPC guidance for
Friday night.
Saturday night and Sunday - Confidence...Medium
The GFS has trended more towards the more consistently faster
ECMWF solution with respect to the FROPA. So it looks like the
heat would break for Sunday as front moves through and collapses
the thermal profile. Storms look most likely Saturday night into
at least Sunday morning. The GEM and ECMWF linger activity into
the afternoon while the GFS dries things out.
Monday - Confidence..Medium
Decent consensus from the models for high pressure to be in place
with dry conditions.
AVIATION(09Z TAFS)...Elevated thunderstorms will become more numerous
early this morning, though may remain scattered enough to avoid the
terminals. Winds will be easterly to southeasterly this morning.
Along with the convection, MVFR to IFR ceilings will push
northeast into the area.
More widespread thunderstorms are expected this afternoon into
tonight. Some strong or severe thunderstorms are possible,
especially across far southern Wisconsin. Lower ceilings, reduced
visibility, and erratic winds can be expected in and around any
thunderstorms.
Convection should end late this evening, but dry air will be slow
to move into the area. IFR cigs are currently expected to persist
through the night. Some areas of fog are also possible.
MARINE...Small Craft Advisory continues across the nearshore waters
until early afternoon, with 3-5 foot waves expected. East winds will
also gust to around 20 knots at times this morning.
The potential for strong/severe thunderstorms will increase later
this afternoon and this evening. Strong winds will be possible
with some storms. Frequent lightning is also likely with any
storms. The risk for strong or severe thunderstorms will be
highest south of North Point Light.
BEACHES...Onshore flow and 2-4 foot waves will persist into this
afternoon across the southern Wisconsin lakeshore. This will result
in a high swim risk, including the potential for rip and structural
currents. See the Beach Hazards Statement for more detailed
information.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch through late tonight for WIZ067>072.
Beach Hazards Statement until 4 PM CDT this afternoon for WIZ052-
060-066-071-072.
LM...Small Craft Advisory until 1 PM CDT this afternoon for
LMZ643>646.
&&
Update...Marquardt
Today/Tonight and Aviation/Marine...Boxell
Wednesday THROUGH Monday...CollarHazardous weather outlook, Jun 26, 1:41 AM CST, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
241 AM CDT Tue Jun 26 2018
WIZ046-047-051-052-056>060-062>072-270745-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
241 AM CDT Tue Jun 26 2018
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
Scattered thunderstorms are expected across the area this morning.
Frequent lighting and small hail will be possible with these
storms.
Additional rounds of thunderstorms are expected this afternoon
through late this evening. There will be a risk of strong or
severe thunderstorms during this time, primarily south of I-94.
Large hail, high winds, and a few tornadoes will be possible. In
addition, locally heavy rain may lead to a risk of flooding and
flash flooding, especially for those areas closer to the Illinois
state line.
Patchy fog is possible late tonight after the thunderstorms end.
A high swim risk is expected today along the Lake Michigan
shoreline. Breaking waves and currents are expected. Stay away
from dangerous areas like piers, breakwalls, and river outlets.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There is a chance for thunderstorms Thursday night and again
Saturday night into Sunday night.
Hot and humid conditions are expected this weekend. Heat indices
may top out in the 100 to 105 degree range.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
LMZ643>646-270745-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
241 AM CDT Tue Jun 26 2018
This Hazardous Weather Outlook is for portions of Lake Michigan.
.DAY ONE...Today and Tonight
A Small Craft Advisory is in effect through early afternoon for
3 to 5 foot waves.
Thunderstorms will be possible this morning and again this
afternoon and evening. Some strong or severe thunderstorms will be
possible, especially this afternoon and evening south of North
Point Light. Large hail and high winds are possible, along with
frequent lightning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There is a chance for thunderstorms Thursday night and again
Sunday into Sunday night.
www.weather.gov/mkx
Tornado, Lafayette
- When
- June 26, 10:30 AM CST to 10:33 AM CST
- Where
- Lafayette County, 0.36 mi N of Platte Mounds to 0.8 mi NNE of Platte Mounds
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 40 yd
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.775, -90.410
Corn crop damage and large branches down.
Tornado, Lafayette
- When
- June 26, 1:24 PM CST to 1:33 PM CST
- Where
- Lafayette County, 0.9 mi W of Argyle to 2.06 mi NW of Argyle
- Rating
- EF0
- Path length
- 1.79 mi
- Path width
- 47 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.698, -89.888
An EF0 tornado damaged two sheds, and knocked down corn and branches throughout its path.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 26 to 30, 20184 deaths · 1 event
- Tornadoes and Flooding in Kansas, June 26 to 27, 20188 injured · $14 million · EF3 · 45 events
- Tornadoes and Flash Flooding in Kentucky, June 26, 2018$1.3 million · EF1 · 65 events
- Heat in Arizona, June 26, 20181 death · 1 event
- Excessive Heat in Montana, June 26 to 28, 20181 death · 1 event
- Tornado and Hail in North Dakota, June 26, 2018$950,000 · EF0 · 28 events
- Tornado and Flash Flooding in Missouri, June 26, 2018$57,000 · EF1 · 51 events
- Flooding and Damaging Winds in Kentucky, June 26 to 27, 20183 injured · $214,000 · 74 kt wind · 10 events
- Flash Flooding and Damaging Winds in Indiana, June 26, 2018$663,000 · 78 kt wind · 7 events
- Hail and Damaging Winds in Mississippi, June 26 to 30, 2018$285,000 · 60 kt wind · 11 events
- Tornado and Hail in Missouri, June 26, 2018$150,000 · EF0 · 17 events
- Damaging Winds in Georgia, June 26 to 27, 20183 injured · $54,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 757397, 757529.